Page 1 of 2 12 LastLast
Results 1 to 15 of 29
  1. #1
    Registered User JTsbabygurl's Avatar
    Join Date
    May 2008
    Location
    USA
    Posts
    126
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Unhappy Diarrhea Before or During Your Period?

    So this is an embarrassing thing to ask. Does anyone else get diarrhea before their period or during it? I have IBS as well and this has happened twice to me. I just find it very strange that it's happening to me now. If anyone else is having this ,what do you do or take?

  2. #2
    Registered User zachswifey's Avatar
    Join Date
    Aug 2010
    Location
    Midland, TX
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    1

    Default

    Girl I take Imodium or chewable pepto when I get that. And I get it every time I have a period. Not sure why.

  3. #3
    Registered User JTsbabygurl's Avatar
    Join Date
    May 2008
    Location
    USA
    Posts
    126
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have had both before. I rather use peto then imdoium.

  4. #4
    Registered User RunnerDuck's Avatar
    Join Date
    Mar 2003
    Location
    where the Al and the Mon make the O
    Posts
    19,279
    Thanks
    29
    Thanked 1,007 Times in 486 Posts

    Default

    I call it the cataclysmic system purge. It doesn't happen every time, but it has happened. The reason is when your progesterone is high (from ovulation through menstruation) it relaxes smooth muscle which slows down digestion and you can get clogged. Once the progesterone drops, your digestive system starts to move again. Sometimes it goes into over drive.
    "Laugh about it, shout about it, when you've got to choose -
    Every way you look at it, you lose."
    - Simon & Garfunkel

  5. #5
    Registered User JTsbabygurl's Avatar
    Join Date
    May 2008
    Location
    USA
    Posts
    126
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    hmmm that is intresting

  6. #6
    Registered User yuki.yummy's Avatar
    Join Date
    Jun 2009
    Location
    Pikeville, KY
    Posts
    164
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    It's completely normal. I get it as well. Right before and during your period, the same hormone that causes your uterine contractions during child birth (prostaglandins- aka the pain hormone) are also causing uterine contractions (cramps) to help push the fluid and material out during your period. This hormone can also, unfortunately, cause your intestine to contract and push out material also... hence the diarrhea That on top of regular hormone fluctuations can cause some nasty cycles of constipation and diarrhea with your menstrual cycle. Yay periods!
    NSAIDS (like motrin and aleve) block prostaglandins. That's how they ease pain. Taking them at the first sign of PMS will help block prostaglandins before they are even released. It doesn't get rid of them, it just prevents them from being released. It's easier to stop pain from happening then to ease it once it's started for this reason. In theory, this would help alleviate the IBS symptoms. If NSAIDS don't help the diarrhea, they will help ease cramps anyway Other than that, immodium and pepto are the only meds I have to offer.
    Last edited by yuki.yummy; 09-13-2010 at 10:35 PM.
    Josh <3
    Metformin 1000mg
    Paragard IUD
    Bisoprolol
    Midodrine
    165 lbs to 115
    UPike Bears!


  7. #7
    Registered User Channy3232's Avatar
    Join Date
    Aug 2010
    Posts
    22
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I was just coming on here to post this!!! I've always had this problem but recently it's been different. My sister in law and I call it "period poops". RIGHT before I would get my period, I would get cramps, then diarrhea cramps, then I'd have to poop and my period would be there.
    Lately though, the past few cycles, a day or two before my period, nothing settles right with my stomach. I don't get diarrhea like I used to, but I just have to poop alllllll the time. Lol and I get really nauseous no matter what I eat. Twice now I've thought maybe I was pregnant because the nausea was so bad. I also have IBS, but lately it seems to only bother me right before my period.

  8. #8
    Registered User JTsbabygurl's Avatar
    Join Date
    May 2008
    Location
    USA
    Posts
    126
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Yuki- I never knew that at all. I guess there is nothing you can do ,but take pep or immodium like you and zachswifey said. intresting that you learn somthing everyday.

    I also wanted to add I was taking metformin,but I stopped becasue it would bother my stomach and made me go to the bathroom alot. I stop taking it in march. After that I have gotten my period April-july. July was the month when my diarrhea happened before my period. Then for some strange reason I didn't get it in August and now I have it. According to my Endogonlogist,the met stays in your system for a while. Is that true? Could me getting my period be because the met was/in my system?


    Channy- That's what happens to me exactly. I would have a bowel movement/diarrhea and then boom my period comes.

  9. #9
    Super Moderator Pnksunflrws4ever's Avatar
    Join Date
    Mar 2009
    Location
    Eglin AFB, FL
    Posts
    3,228
    Thanks
    94
    Thanked 769 Times in 541 Posts
    Blog Entries
    5

    Default

    Ugh! I get it too! Right before my period and usually pretty severe during AF! Imodium is my best friend for a week. That's how I usually know AF is on her way!

  10. #10
    Registered User duckfiend's Avatar
    Join Date
    Sep 2010
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have that every time (when I DO actually get my period) for a few days before and the first few days of my period. I honestly can't tell the difference between diarrhea cramps and menstrual cramps. Doctor shrugged it off and said it was normal.

    I usually use Pepto.

  11. #11
    Registered User funkydiva77's Avatar
    Join Date
    Feb 2008
    Location
    Wellington, New Zealand
    Posts
    216
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I thought it had to do with endometriosis in the 'pouch of douglas' (bottom of womb and bowels)
    DX: PCOS Dec 2007
    Thin Cyster 5'9 - 148lbs
    SX: Mild Alopecia, Mild Hirsutism, Mild Acne
    TX: Dec07-June08 Diane/Estelle35 BCP
    Stopped BCP After 7mths due to side effects
    TTC#2 - O'ing every cycle
    NO MEDS - Natural herbs/TCM/Acupuncture
    Me 30 - Hubby 31
    1 Child Age 12

    Hidden Content

  12. #12
    Registered User KonaLuv's Avatar
    Join Date
    Sep 2010
    Posts
    6
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have the same problem! Actually, I thought it was totally normal cuz it's been happening all my life. I usually have diarrhea once right after I get my period. Some once told me it might have something to do with your uterus being swollen and it pushes on your colon or something like that. I don't take anything for it. It doesn't bother me enough to take anything, but if it bothers you, you should see your doctor and see what they recommend. Oh, and I don't have IBS, so I don't think it's related to that.

  13. #13
    Registered User hapeewendy's Avatar
    Join Date
    Oct 2010
    Location
    Toronto, Ontario, Canada
    Posts
    120
    Thanks
    16
    Thanked 18 Times in 17 Posts

    Default

    yep blame the prostaglandins! hormones hormones hormones! happens to me all the time and I swear by immodium and motrin. Motrin also helps with cramps! the joys of being a woman never end!

  14. #14
    Have my first pumpkin! winddrop's Avatar
    Join Date
    Jul 2009
    Location
    Poconos, PA
    Posts
    1,159
    Thanks
    32
    Thanked 17 Times in 17 Posts
    Blog Entries
    20

    Default

    I usually get it right before AF starts. Good to know it's normal! lol.

  15. #15
    Registered User jeorwa's Avatar
    Join Date
    Dec 2009
    Location
    Tennessee
    Posts
    99
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    My RE said that diarrhea during AF is a sign of endometriosis....that and pain during sex and very painful cramps.
    Me - 30 DH - 28

    On BCP since age 16 for PCOS symptoms
    Offically diagnosed 2009

    Metformin XR 1500
    Prenatals
    Allergy/Asthma Meds

    5'4" - 185. Working on it w/sensible diet, and consistent exercise.

    MC - Dec 24th 2009
    Clomid 50mg - Oct 2010

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •